MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510860
Medical Device Problem Codes Premature Activation (1484); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a15010 captures the reportable event of tip premature deployment.Imdrf device code a0501 captures the reportable event of basket detachment.
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx was used in the cbd stone during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, prior to capturing the stone, the basket detached.The basket was removed from the patient; however, the basket tip was left inside the patient.The procedure was completed with another trapezoid rx basket.No known patient complications were reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15010 captures the reportable event of tip premature deployment.Imdrf device code a0501 captures the reportable event of basket detachment.Block h11: the returned trapezoid rx was analyzed, and a product analysis found the basket tip was not returned.The basket was attached to the pull wire as intended.The side car rx was found pushed back 2 mm.No other issues were noted.The reported event of tip premature deployment was confirmed.Based on all available information, it is most likely that the side car rx push back was due to the physician's technique when manipulating the handle from the basket.It was reported that the basket was detached; however, the part detached was the tip.Since the side car was found pushed back, this could also mean that the thumb ring was retracted at some point during the procedure.If it was retracted with excessive force, this could have detached the basket tip.Therefore, the most probable root cause is adverse event related to procedure.Since the reported event of basket detachment of device or device component couldn't be seen during the analysis, that reported event will be addressed as no problem detected.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20102499
Report Number3005099803-2024-04094
Device Sequence Number20768078
Product Code LQC
UDI-Device Identifier08714729296379
UDI-Public08714729296379
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2025
Device Model NumberM00510860
Device Catalogue Number1086
Device Lot Number0033988105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown